# SDR USAAD00154

- Difficulty date: September 27, 2000
- Submitted: November 21, 2000
- Operation: Air carrier
- Aircraft: N806US
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48038
- System (JASC): 2740 · Stabilizer Control System
- Part: Relay
- Part number: 92748681
- Condition: Stuck
- Location: E/E Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

PIT-FLL - FLT 1221 - OUT OF 10,000 FEET, THE AUTOPILOT WAS ENGAGED AND OPERATION WAS NORMAL FOR 2-3 MINUTES BEFORE THE AIRCRAFT NOSED DOWN.  THE AUTOPILOT WAS DISENGAGED AND THE AIRCRAFT WAS RE-TRIMMED TO NORMAL FLIGHT.  AT 26,000 FT, THE AUTOPILOT WAS AGAIN ENGAGED.  OPERATION WAS NORMAL AGAIN FOR 2-3 MINUTES, THEN THE ALTERNATE STABILIZER TRIM STARTED TO RUN AWAY.  THE AUTOPILOT WAS DISENGAGED AND THE AIRCRAFT WAS HAND FLOWN WITHOUT FURTHER PROBLEMS.  THE AIRCRAFT RETURNED TO THE FIELD.  MAINTENANCE REPLACED THE ALTERNATE STABILIZER TRIM RELAYS AND BOTH DIGITAL FLIGHT GUIDANCE COMPUTERS.  (M)
